Posted by: How | 2009-04-17


Dear doc

In February I got a funny non-itchy rash on the underside of my forearms. I went to the doctor and he gave me Celestamine tablets and cortisone cream. It cleared up after about a month, but two weeks ago it reappeared. For the past two days it has been on my chest and stomach as well. It is really very small non-itchy white buttons and is seen easier in a slanted angle in good lighting.

From what I understand, initial HIV symptoms appear for a week or two and then never re-appears for at least a few years. I had this rash and it is now coming back after two months, and the doctor reckons it must be some sort of allergy and is now referring me to a Dermatologist.

My worry is just whether this could be HIV rash since I had an operation and had many blood tests taken last year? Not sure about clean needles etc.

Please put my mind at ease regarding this.

Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Firstly, you will have to confirm your HIV status. I doubt that it is a symptom of HIV but to set your mind at ease, have an HIV test done and visit the following link for pictures of the rash that one gets if you are HIV positive:


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.